Kentucky, 2004Damaging Winds in Kentucky, June 13, 2004
June 13, 2004 · NWS LMK · 4 events in 4 counties and zones
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 13, 9:15 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 13, 9:15 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1015 AM EDT SUN JUN 13 2004
...MORNING UPDATE...
LAPSE RATES NOT QUITE AS STEEP THIS MORNING OVER THE LMK FA COMPARED
TO YESTERDAY AT THIS TIME, ALSO ECHOED IN SFC LI FIELDS. THIS LIKELY
DUE TO CONVECTION SAT AFT-EVE. A CLUSTER OF SHOWERS WITH EMBEDDED
TSRA MOVING ALONG OH RIVER ATTM. THINKING THAT ADDITIONAL TSRA WILL
DEVELOP INTO AFTERNOON HOURS, ASSOC WITH RELATIVE MAX IN PW FIELDS
SEEN IN RUC DATA COUPLED WITH SUBTLE SFC TROF IN THE VICINITY. HARD
TO PIN DOWN POTENTIAL SVR THREAT STUFF SEEMS DISORGANIZED NOW. FRZ
LVLS ARE SLIGHTLY LOWER THAN YESTERDAY (13.3 KFT), SO WITHIN POCKETS
OF DEVELOPING INSTABILITY, PULSE TYPE SVR COULD YIELD SOME
HAIL/WIND. YESTERDAYS SVR STORMS APPEARED ASSOC WITH RAPID
INTERACTIONS BTWN CELLS AND SWD MVG OUTFLOW BDY FROM IND/ILL. BUT
NONE OF THESE APPARENT IN THE FA ON VIS SATELLITE ATTM. THE MOST
SIGNIFICANT BDY MOVING SWD ACROSS WRN KY/ARKANSAS FROM OVERNIGHT MCS
IN MO/KS. HVY RAIN AND AT LEAST MINOR FLOODING STILL SEEMS PROBABLE
FROM STRONGER STORMS, AND FLOOD GUIDANCE VALUES ARE CONSIDERABLY
LOWER DUE TO YESTERDAYS RAINS. XXV
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jun 13, 9:20 AM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 AM EDT SUN JUN 13 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140835-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
1020 AM EDT SUN JUN 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN OVER THE OUTLOOK AREA.
THESE STORMS ARE LIKELY TO PRODUCE LOCALLY TORRENTIAL RAINFALL, AND
GIVEN YESTERDAYS RAINS, COULD LEAD TO SOME FLOODING AND PONDING WATER
ON ROADWAYS. ALSO, SHOULD ENOUGH INSTABILITY DEVELOP THIS AFTERNOON,
ISOLATED SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WOULD BE FROM
LARGE HAIL AND DAMAGING WIND GUSTS. REMEMBER, THAT SINCE THE SOIL IS
QUITE WET IN MANY LOCATIONS, WEAKLY ROOTED TREES COULD TOPPLE EVEN IN
WINDS OF ONLY 30 OR 40 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WITH WARM...HUMID AND UNSTABLE AIR IN PLACE OVER KENTUCKY AND
SOUTH CENTRAL INDIANA MUCH OF THE COMING WEEK...SCATTERED STORMS WILL
BE POSSIBLE SEVERAL TIMES...WITH SOME QUITE STRONG.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY
FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.
XXV
Thunderstorm Wind, Barren
- When
- June 13, 12:20 PM EST
- Where
- Barren County, Park City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.100, -86.050
A tree was uprooted and fell on to a car on U.S. Highway 31W.
Thunderstorm Wind, Nelson
- When
- June 13, 8:20 PM EST
- Where
- Nelson County, 1 mi E of Bardstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.817, -85.450
Thunderstorm Wind, Franklin
- When
- June 13, 9:15 PM EST
- Where
- Franklin County, 9 mi NW of Frankfort
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.300, -84.967
Trees were downed and blocking highway 421.
Thunderstorm Wind, Scott
- When
- June 13, 9:30 PM EST
- Where
- Scott County, Sadieville
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.383, -84.533
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, June 13 to 14, 2004$1.1 million · 3 events
- Tornadoes and Hail in Michigan, June 13, 2004$172,000 · F1 · 6 events
- Tornado and Flash Flooding in Ohio, June 13, 2004$115,000 · F1 · 11 events
- Tornado and Flooding in Ohio, June 13, 20041 injured · $44,000 · F1 · 21 events
- Hail and Lightning Strikes in Georgia, June 13, 20041 injured · $250,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 13, 2004$146,000 · 1 in hail · 19 events
- Flash Flood and Hail in Tennessee, June 13, 2004$138,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Michigan, June 13, 2004$35,000 · F1 · 18 events
- Tornado and Hail in Michigan, June 13, 2004$97,000 · F0 · 4 events
- Damaging Wind in Kentucky, June 13, 2004$100,000 · 65 kt wind · 1 event
- Flood in Nebraska, June 13 to 17, 2004$100,000 · 1 event
- Lightning Strike in Louisiana, June 13, 2004$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406882, 5406801, 5406802, 5406803.